MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,3.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,3.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048865
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Cardiac Arrest (1762); Respiratory Arrest (4461)
Date of Event 05/16/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.From the two pictures provided, it was confirmed the defect reported by the customer "foreign material - piece of plastic".However, it is necessary to receive the physical sample to perform a proper investigation, determine root cause & implement corrective actions.Part number reported is not being manufactured currently, however, another part number from the same family was used for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 125 samples were taken from the current production; the samples were visually inspected, and issue reported "foreign material - piece of plastic " was not observed in the current manufacturing process.A device history record review could not be conducted since the lot number was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported, "we had a patient come in for a routine neuter surgery (b)(6) 2022.On presurgical exam the patient was declared healthy for surgery by our attending veterinarian on the case.After the patient was premedicated we induced the patient and placed a # 3.5 ett.At this time our patient appeared to be having some breathing struggles that later resulted in respiratory arrest leading to a cardiac arrest and us needing to perform cpr on our patient.The patient was declared deceased approximately 1 hour after intubation.On gross examination of the tube after cpr was performed by fellow coworkers (a trained rvt) evaluated the tube.On external exam the tube appeared normal with no cracks and the cuff inflated properly with no leaks.She then proceeded to blow into the endo tracheal tube with great force and no air was coming out the other side near the cuffed end.She then decided to look into the endotracheal tube and found a piece of plastic inside the lumen of the tube at the distal end of the cuff.The plastic appeared to be the exact diameter of the lumen of the endotracheal tube".Additional information received by the customer stated, "this was not believed to be a new endotracheal tube".
 
Additional Manufacturer Narrative
Qn#(b)(4).It is unknown at this time if the sample is available for return.The customer has reported that the sample was sent back to their main distributor (jorvet) and they have been contacted regarding returning the sample to teleflex; however, no response has been received.The manufacturing site has reported that further investigation has been performed and the round piece of plastic observed in the photos provided by the customer does not align with the oval shaped "burr" that is generated when the murphy eye of the tube is punched.In addition, the manufacturing site reports that the tubes are blow torched with ionized air prior to packaging, which would eliminate the burr or excess plastic generated by punching the murphy eye.It was determined that the issue was not manufacturing related; although without the actual device to evaluate, a root cause could not be established.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE,CF,3.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14493146
Report Number3003898360-2022-00201
Device Sequence Number14912045
Product Code BTR
UDI-Device Identifier14026704616449
UDI-Public14026704616449
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048865
Device Catalogue Number5-10107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization; Death;
Patient SexUnknown